EconPapers    
Economics at your fingertips  
 

Axiomatic districting

Clemens Puppe () and Attila Tasnádi

No 24, Working Paper Series in Economics from Karlsruhe Institute of Technology (KIT), Department of Economics and Management

Abstract: In a framework with two parties, deterministic voter preferences and a type of geographical constraints, we propose a set of simple axioms and show that they jointly characterize the districting rule that maximizes the number of districts one party can win, given the distribution of individual votes (the 'optimal gerrymandering rule'). As a corollary, we obtain that no districting rule can satisfy our axioms and treat parties symmetrically.

Keywords: districting; gerrymandering (search for similar items in EconPapers)
JEL-codes: D72 (search for similar items in EconPapers)
Date: 2011
New Economics Papers: this item is included in nep-cdm, nep-gth and nep-pol
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://www.econstor.eu/bitstream/10419/45634/1/657459097.pdf (application/pdf)

Related works:
Journal Article: Axiomatic districting (2015) Downloads
Working Paper: Axiomatic districting (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:zbw:kitwps:24

DOI: 10.5445/IR/1000022998

Access Statistics for this paper

More papers in Working Paper Series in Economics from Karlsruhe Institute of Technology (KIT), Department of Economics and Management Contact information at EDIRC.
Bibliographic data for series maintained by ZBW - Leibniz Information Centre for Economics ().

 
Page updated 2025-03-20
Handle: RePEc:zbw:kitwps:24